Texas, 2022High Wind in Texas, November 26, 2022
November 26, 2022 · NWS MAF · 2 events in 2 counties and zones
A cutoff area of upper-level low pressure traversed the Southern Plains resulting in westerly high winds through the Guadalupe and Delaware Mountains.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cutoff area of upper-level low pressure traversed the Southern Plains resulting in westerly high winds through the Guadalupe and Delaware Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 26, 1:52 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 26, 1:52 PM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
152 PM CST Sat Nov 26 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 120 PM CST Sat Nov 26 2022
Things have quieted down across the area this afternoon. Current
satellite is showing the snow on the ground out west and terrain
influences on snowfall can definitely be discerned. Higher snow
amounts of brighter white on visible satellite can clearly be seen
to follow ridgelines and other terrain features and it is easily
noted where snow abruptly stops in lower elevations. Temperatures
have warmed into the 40s and 50s so the last of the precipitation
currently over the northeastern Permian Basin and western Low
Rolling Plains is falling as liquid and no additional snow is
expected. Strong upper level winds on the back of the departing
low are in a position to mix into the Guadalupe and Davis Mountains
through early this evening before the systems moves far enough away.
Clear skies and west winds will help temperatures rebound further
tomorrow as highs reach the 50s and 60s for most of the area.
&&
.LONG TERM...
(Monday through Friday)
Issued at 120 PM CST Sat Nov 26 2022
Fairly quiet weather for the long term with drier and warmer
conditions ahead. A lee surface trough will develop in CO, and
southerly surface flow will usher in highs mostly in the 60s and 70s
on Monday. It will be breezy Monday afternoon, but winds will pick
up significantly on Tuesday with a tightening gradient ahead of an
approaching large upper trough. This trough will shoot a strong
cold front down through New Mexico and Texas, but the arrival of
the front should be some time Tuesday night into Wednesday
morning. As such, temperatures Tuesday afternoon will have the
ability to warm to the 60s and 70s, around 5-10 degrees above
normal. Warm downsloping winds Tuesday are responsible for these
warmer temperatures, as well as for the windy conditions expected
throughout the day. The Guadalupe and Delaware Mountains, and
possibly the Davis Mountains, will have high winds for most of
Tuesday, with even parts of the adjacent Plains and Eddy County
hitting at least wind advisory criteria. A High Wind Watch will
likely be needed.
Surface winds will switch out of the north as the front moves
through Wednesday morning, and highs Wednesday afternoon will be
substantially cooler than Tuesday in the 40s and 50s. Overnight lows
will drop below freezing both Wednesday and Thursday morning for
much of the region, however, no precipitation is expected with this
front. We'll struggle to break above the 50s on Thursday as light
surface winds slowly shift back around to the south thanks to
another lee trough deepening over CO. By Friday, temperatures should
rebound to the 60s and 70s and we'll finish off the week above
normal.
-Zuber
&&
.AVIATION...
(18Z TAFS)
Issued at 1132 AM CST Sat Nov 26 2022
IFR CIGs are stubbornly holding onto MAF this morning but with ODO
VFR these low CIGs should be clearing out shortly. All TAF sites
are forecast to remain VFR through the remainder of the period but
caution for HOB/PEQ that have snow on the ground that may allow
for fog to form overnight. West winds are not favorable for fog
formation but the cold moisture source at the surface may be
enough to overcome this inhibiting factor.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 34 58 34 68 / 0 0 0 0
Carlsbad 32 54 30 63 / 0 0 0 0
Dryden 41 70 38 67 / 0 0 0 0
Fort Stockton 38 58 38 73 / 0 0 0 0
Guadalupe Pass 35 53 37 59 / 0 0 0 0
Hobbs 31 49 30 58 / 0 0 0 0
Marfa 30 60 27 67 / 0 0 0 0
Midland Intl Airport 34 57 34 67 / 0 0 0 0
Odessa 34 56 35 66 / 0 0 0 0
Wink 31 56 29 67 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 9 PM CST /8 PM MST/ this evening for
Davis Mountains-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains.
NM...High Wind Warning until 8 PM MST this evening for Guadalupe
Mountains of Eddy County.
&&
SHORT TERM...10
LONG TERM....88
AVIATION...10Hazardous weather outlook, Nov 26, 1:13 PM CST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
113 PM CST Sat Nov 26 2022
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-271915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
113 PM CST Sat Nov 26 2022 /1213 PM MST Sat Nov 26 2022/
This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.
.DAY ONE...This afternoon and tonight.
High Wind Warning in effect for the Guadalupe and Davis Mountains
(above 6000 ft) from mid morning through this evening. Gusts of 60
mph in Davis Mountains above 6000 ft with gusts to 70 mph in
Guadalupe Mountains.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
High winds will be possible late Monday through late Tuesday for the
Guadalupe and Delaware Mountains. The surrounding foothills and
plains may reach wind advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe Mountains Above 7000 Feet
- When
- November 26, 3:38 PM CST
- Where
- Guadalupe Mountains Above 7000 Feet forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
High Wind, Guadalupe and Delaware Mountains
- When
- November 26, 11:41 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Louisiana, November 26, 2022$40,000 · EF1 · 5 events
- High Wind in Montana, November 26 to 27, 202278 kt wind · 13 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 26, 20224 events
- High Surf in Hawaii, November 26 to 29, 20223 events
- Winter Weather in Alaska, November 26 to 28, 20222 events
- Winter Weather in Idaho, November 26, 2022$5,000 · 1 event
- Marine Thunderstorm Wind in Gulf of Mexico, November 26, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1066902, 1066903.